zbMATH — the first resource for mathematics

Transformation-based estimation. (English) Zbl 06984047
Summary: To alleviate the computational burden of making the relevant estimation algorithms stable for nonlinear and semiparametric regression models with, particularly, high-dimensional data, a transformation-based method combining sufficient dimension reduction approach is proposed. To this end, model-independent transformations are introduced to models under study. This generic methodology can be applied to transformation models; generalized linear models; and their corresponding quantile regression variants. The constructed estimates almost have closed forms in certain sense such that the above goals can be achieved. Simulation results show that, in finite sample cases with high-dimensional predictors and long-tailed distributions of error, the new estimates often exhibit a smaller degree of variance, and have much less computational burden than the classical methods such as the classical least squares and quantile regression estimation.

62 Statistics
Full Text: DOI
[1] Box, G. E.P.; Cox, D. R., An analysis of transformations, J. R. Stat. Soc. Ser. B, 26, 211-252, (1964) · Zbl 0156.40104
[2] CONSUMER REPORTS, 1999. 64. April. New York: Consumers Union.
[3] Cook, R. D., Regression graphics: ideas for studying regressions through graphics, (1998), John Wiley New York · Zbl 0903.62001
[4] Cook, R. D.; Weisberg, S., Discussion of ‘sliced inverse regression for dimension reduction, J. Amer. Statist. Assoc., 86, 28-33, (1991)
[5] Dong, Y. X.; Li, B., Dimension reduction for non-elliptically distributed predictors: second-order methods, Biometrika, 97, 279-294, (2010) · Zbl 1233.62119
[6] Feng, Z. H.; Zhu, L. X., An alternating determination-optimization approach for an additive multi-index model, Comput. Statist. Data Anal., 56, 1981-1993, (2012) · Zbl 1243.62041
[7] Kai, B.; Li, R.; Zou, H., New efficient estimation and variable selection methods for semiparametric varying-coefficient partially linear models, Ann. Statist., 39, 305-332, (2011) · Zbl 1209.62074
[8] Koenker, R., Quantile regression, (2005), Cambridge University Press · Zbl 1111.62037
[9] Li, K. C., Sliced inverse regression for dimension reduction, J. Amer. Statist. Assoc., 86, 316-327, (1991) · Zbl 0742.62044
[10] Li, B.; Dong, Y. X., Dimension reduction for non-elliptically distributed predictors, Ann. Statist., 37, 1272-1298, (2009) · Zbl 1160.62050
[11] Li, B.; Zha, H.; Chiaromonte, F., Contour regression: a general approach to dimension reduction, Ann. Statist., 33, 1580-1616, (2005) · Zbl 1078.62033
[12] Ma, Y. Y.; Zhu, L. P., A semiparametric approach to dimension reduction, J. Amer. Statist. Assoc., 107, 168-179, (2012) · Zbl 1261.62037
[13] Ma, Y. Y.; Zhu, L. P., Efficiency loss and the linearity condition in dimension reduction, Biometrika, 100, 371-383, (2013) · Zbl 1284.62262
[14] Naik, P.; Tsai, C., Single-index model selection, Biometrika, 88, 821-832, (2001) · Zbl 0988.62042
[15] Serfling, R. J., Approximation theorems of mathematical statistics, (1980), John Wiley & Sons Inc New York · Zbl 0538.62002
[16] Song, X.; Ma, S.; Huang, J.; Zhou, X., A semiparametric approach for the nonparametric transformation survival model with multiple covariates, Biostatistics, 8, 197-211, (2006) · Zbl 1144.62029
[17] Stein, C. M., Estimation of the mean of a multivariate normal distribution, Ann. Statist., 6, 1135-1151, (1981) · Zbl 0476.62035
[18] Tukey, J. W., The comparative anatomy of transformations, Ann. Math. Statist., 28, 602-632, (1957) · Zbl 0083.14701
[19] Xia, Y.; Tong, H.; Li, K. W.; Zhu, L. X., An adaptive estimation of dimension reduction space, with discussion, J. R. Stat. Soc. Ser. B, 64, 3, 363-410, (2002) · Zbl 1091.62028
[20] Zhu, L. X., Nonparametric Monte Carlo tests and their applications, (2005), Springer New York · Zbl 1094.62058
[21] Zhu, L. X.; Neuhaus, G., Nonparametric Monte Carlo tests for multivariate distributions, Biometrika, 87, 919-928, (2000) · Zbl 1028.62033
[22] Zhu, L. P.; Zhu, L. X.; Ferré, L.; Wang, T., Sufficient dimension reduction through discretization-expectation estimation, Biometrika, 97, 295-304, (2010) · Zbl 1205.62048
[23] Zou, H.; Yuan, M., Composite quantile regression and the oracle model selection theory, Ann. Statist., 36, 1108-1126, (2008) · Zbl 1360.62394
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.